Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 1:45 PM CDT for Giles County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 1, 2008, 2:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 011845 SVROHX TNC055-011900- /O.NEW.KOHX.SV.W.0110.080601T1845Z-080601T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GILES COUNTY IN TENNESSEE... * UNTIL 200 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ELKTON...OR 11 MILES SOUTHEAST OF PULASKI... AND MOVING EAST AT 17 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3503 8698 3520 8692 3515 8682 3501 8683 TIME...MOT...LOC 1845Z 286DEG 15KT 3509 8685 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 AM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 3:24 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 AM CDT SUN JUN 1 2008 .DISCUSSION... LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY STILL NORTH OF THE MID- STATE THIS MORNING...WITH A FEW CONVECTIVE BOUNDARIES ACROSS THE CWA. AIRMASS AHEAD OF BOUNDARIES REMAINS QUITE UNSTABLE WITH BAND OF SHOWERS/ STRONG-SEVERE THUNDERSTORMS HOLDING TOGETHER ACROSS THE AREA. ALOFT... WEST-NORTHWEST FLOW CONTINUES TO BRINGS SERIES OF IMPULSES DOWN ACROSS THE REGION. AIRMASS PROGGED TO REMAIN UNSTABLE TODAY AS UPPER IMPULSES CONTINUE TO RIDE DOWN ACROSS THE AREA. SFC/LL BOUNDARY WILL MAKE SLOW PUSH SOUTH AND SHOULD BE SOUTH OF THE AREA LATER THIS AFTERNOON. GIVEN PARAMETERS AND UPSTREAM TRENDS...TSTM DEVELOPMENT LIKELY TO CONTINUE THROUGHOUT THE DAY WITH CHANCE FOR LOCALLY SEVERE TSTMS CONTINUING AS WELL. BOUNDARY BECOMES STATIONARY JUST SOUTH OF THE AREA TONIGHT AND MONDAY. AIRMASS MAY STABILIZE SOME NORTH TONIGHT BUT OVERALL WILL REMAIN PLENTY UNSTABLE FOR TSTM DEVELOPMENT TO CONTINUE. MODELS CURRENTLY PROGGING ANOTHER MCS-TYPE CLUSTER TO CLIP SOUTHWEST MIDDLE TONIGHT AND CONTINUE SOUTHEAST ON MONDAY. WHILE BULK OF CONVECTION LOOKS TO BE SOUTH...ISOLATED- SCATTERED TSTMS WILL CONTINUE ACROSS THE CWA. SHWR/TSTM DEVELOPMENT WILL BE MINIMAL MONDAY NIGHT INTO THE LATTER PART OF THE WORK-WEEK AS WEAK UPPER RIDGING SLOWLY BUILDS. HIGHER POPS AT THIS POINT GENERALLY EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 85 67 87 68 / 50 20 20 10 CLARKSVILLE 84 65 86 67 / 30 20 20 10 CROSSVILLE 78 60 81 64 / 60 20 10 10 COLUMBIA 84 67 86 68 / 50 20 20 10 LAWRENCEBURG 85 67 85 68 / 50 20 30 10 WAVERLY 85 66 86 68 / 30 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 07
In the hours before
Special weather statement, Jun 1, 12:03 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1203 PM CDT SUN JUN 1 2008 TNZ056>058-093-011800- HICKMAN-LEWIS-PERRY-WAYNE- 1203 PM CDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...PERRY AND WAYNE COUNTIES... AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 13 MPH. PEOPLE IN NORTHERN WAYNE...NORTHWESTERN LEWIS...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN COUNTIES...INCLUDING THE CITY OF LINDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 30 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 28 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 25 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.